Format

Send to

Choose Destination
See comment in PubMed Commons below
Cephalalgia. 2005 Jan;25(1):1-11.

Preventive treatment of migraine: effect on weight.

Author information

  • 1Jefferson Headache Center, Department of Neurology, Thomas Jefferson University Hospital, Philadelphia, PA 19107, USA. william.b.young@jefferson.edu

Abstract

Weight gain is a side-effect commonly associated with drugs used for headache prophylaxis. Weight gain can adversely affect patient health, exacerbate comorbid metabolic disorders and encourage noncompliance. Few studies have been conducted specifically on the effect of headache medications on weight, and it is important for physicians to have accurate information about weight-gain side-effects when identifying appropriate pharmacological regimens. This review discusses the potential effects on weight of the more common headache medications.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Write to the Help Desk